Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Chest pain and indigestion. Took gaviscon. Why is it spreading? What will work?

Hi, last night I started getting a pain in my chest which I thought was an indigestion. I took some gaviscon and it didn t shift it. As the evening went on the pain got worse and started moving down and into my stomach and my lower stomach. I kept going really hot and cold and the pain will not go away. I woke up this morning and the pain is still there but not as bad. It feels like I have a stitch all over my stomach and hurts when I walk around. I have taken painkillers and liver salt type things and nothing has worked.
Asked On : Fri, 10 Aug 2012
Answers:  1 Views:  286
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Gastroenterologist 's  Response
Hello, jackiehands90,
Your heartburn symptoms suggest that you are sensitive to acid in
your stomach. The different types of food and drinks we take have
a direct effect on acid production. Tomato based products, too much
milk (Contains calcium which stimulates acid), caffeine in coffee or tea,
alcoholic beverages , all add to the problem. Smoking will make the
reflux worse because of it's effect on the sphincter at the junction of
espphagus and stomach.
If you are not getting relief from taking anti acids such as gaviscon or
Maalox, try taking 15 mg. of Lansoprazole or 20 mg. of Omeprazole
about an hour before your main meal of the day. If needed you can take
it twice a day. If symptoms persist after 4 weeks, I advice you to see a
digestive disease specialist for further work up.
Wish you good health.
Answered: Fri, 17 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor